Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 366, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 11, 1992, 3:32 PM CST for Wagoner County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 1992, 3:32 PM CST (21:32 UTC)
- Expired
- Nov 11, 1992, 4:30 PM CST
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Wagoner County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 3:35 PM CST | Hail 0.75 | Wagoner, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 112132 SVRTUL OKC145-112230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 332 PM CST WED NOV 11 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...WAGONER COUNTY AT 328 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF COWETA. MOVEMENT WAS NORTHEAST AT 30 MILES AN HOUR. THE TOWN OF NEODESHA IS IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERHIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 10:27 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Nov 11, 10:27 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1025 AM CST WED NOV 11 1992 15Z SFC ANALYSIS SHOWS FRONTAL SYSTEM REMAINS STALLED OUT FROM JUST SOUTH OF JLN TO SRN SECTIONS OF THE TULSA METRO AREA TO BETWEEN FSI AND SPS. HKL PROFILER CONFIRMS THAT FRONT IS NOT THROUGH THEM. FRONT MOVED ABOUT 9 MILES IN 6 HOURS EARLIER THIS MORNING AND SEEMS TO HAVE LOST EVEN THAT SLIGHT PUSH NOW. FRONT SHOULD REMAIN ABOUT WHERE IT IS NOW UNTIL THE SFC SYSTEM MOVES BY LATER TONIGHT. BIG UPPER SYSTEM STILL WELL TO THE WEST WITH TSTMS IN WRN OK MOVING NORTHEAST. APPEARS THAT MAIN RAINS FROM THIS SYSTEM IN ERN OK WILL BE AFTER 4 PM SO WILL JUST KEEP THE FLASH FLOOD WATCH GOING IN THE AREA WHERE IT IS ALREADY IN EFFECT. WATCH MAY NEED TO BE EXPANDED LATER. CURRENT PRECIP IN THIS WATCH AREA HAS DIMINISHED SOMEWHAT OVER THE PAST HOUR. NEW MODEL RUNS INDICATE RAPID DRYING ACROSS THE AREA THURSDAY AS PACIFIC HIGH BUILDS INTO AREA. WILL TRY TO SHOW THIS TREND A BIT MORE IN THE CURRENT FCST. TEMPS FOR THIS AFTERNOON LOOK PRETTY GOOD ALTHOUGH THERE WILL BE A WIDE RANGE ACROSS ZONES WHERE THE FRONT CURRENTLY LIES. 40 DEGREE TEMPS AS FAR SOUTH AS ICT NOW CAUSES ME TO LOWER TEMPS TONIGHT IN NE OK. JUST GOT A CALL FROM THE MID SHIFT FORECASTER WHO INFORMS THAT SFC WINDS ARE SOUTHEAST AROUND 10 MPH WITH A TEMP OF 61 DEGREES NEAR 91ST STREET SOUTH IN BROKEN ARROW. .OK...FLASH FLOOD WATCH THIS AFTERNOON FOR PORTIONSr OF ZONES 30 AND 31. PLATE
In the hours before
Special weather statement, Nov 11, 1:45 PM CST, 1 hour 47 minutes before
OKZ026>034-040-121200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CST WED NOV 11 1992 ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR OKFUSKEE... OKMULGEE...MUSKOGEE...AND MCINTOSH COUNTIES... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS SOUTHEAST OKLAHOMA SOUTH OF A LINE FROM POTEAU TO MCALESTER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA SOUTH OF A LINE FROM JAY TO FAIRFAX. A COLD FRONT EXTENDED FROM JUST SOUTH OF JOPLIN MISSOURI TO TULSA TO WICHITA FALLS TEXAS. A STRONG UPPER LEVEL DISTURBANCE IS FORECASTED TO MOVE ACROSS THE SOUTHERN PLAINS TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN OKLAHOMA THIS AFTERNOON AND WILL SPREAD INTO EASTERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS ACROSS NORTHEAST OKLAHOMA AS THE UPPER LEVEL DISTURBANCE WILL PROVIDE SUFFICIENT COOLING ALOFT. HIGHER INSTABILITY OVER THE MODERATE RISK AREA WILL PROVIDE A BETTER CHANCE FOR SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS. WEAK UPPER LEVEL DISTURBANCES HAVE INTERACTED WITH MOIST UNSTABLE AIR AHEAD OF THE FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST AND EAST CENTRAL OKLAHOMA. RAINFALL AMOUNTS OVERNIGHT ACROSS EASTERN OKLAHOMA RANGED FROM 1/2 TO 1 INCH WITH A BAND OF 2 TO 3 INCH RAINFALL AMOUNTS ACROSS EAST CENTRAL OKLAHOMA. WITH MORE SHOWERS AND THUNDERSTORMS OCCURRING AHEAD OF THIS SYSTEM...THE THREAT FOR HEAVY RAINFALL WILL CONTINUE OVER SOME PARTS OF EASTERN OKLAHOMA. FLOODING WILL BE POSSIBLE PARTICULARLY OVER AREAS EXPERIENCING HEAVY RAIN DURING THE PAST 24 HOURS. SPOTTER NETWORKS IN EAST CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. CIVIL DEFENSE AND EMERGENCY MANAGEMENT AGENCIESN SHOULD ALSO BE PREPARED FOR POTENTIAL FLOODING PROBLEMS TONIGHT.
Special weather statement, Nov 11, 2:12 PM CST, 1 hour 20 minutes before
OKZ026>034-040-112100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST WED NOV 11 1992
...STRONG THUNDERSTORMS OVER OKFUSKEE COUNTY...
AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
5 MILES EAST OF BOLEY...JUST WEST OF OKEMAH AND NEAR BEARDEN.
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING AS THEY MOVE
NORTHEAST AT 25 MPH.
KEEP TUNED TO THIS STATION FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.Special weather statement, Nov 11, 2:15 PM CST, 1 hour 17 minutes before
OKZ026>034-040-112100-
SPECIAL WEATHER STATEMENT ...CORRECTION TO PARAGRAPH 1...
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST WED NOV 11 1992
...STRONG THUNDERSTORMS OVER OKFUSKEE COUNTY...
AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
THUNDERSTORMS OVER OKFUSKEE COUNTY. THESE STORMS WERE LOCATED
5 MILES EAST OF BOLEY...JUST WEST OF OKEMAH AND NEAR BEARDEN.
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING AS THEY MOVE
NORTHEAST AT 25 MPH.
KEEP TUNED TO THIS STATION FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.Local storm report, Nov 11, 3:06 PM CST, 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
304 PM CST WED NOV 11 1992
TIME (CST) COUNTY REPORT
245 PM OKMULGEE NICKEL SIZE HAIL COVERED THE GROUND
3 MILES NORTHWEST OF THE CITY OF
OKMULGEEThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:42 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.